Fentanyl Transdermal System (marketed as Duragesic) Information
FDA ALERT [7/2005]: Narcotic Overdose and Death FDA is looking into reports of death and other serious side effects from overdoses of the narcotic fentanyl in patients using the fentanyl transdermal skin patches for pain control. Directions for using the fentanyl skin patch must be followed exactly to prevent death or other severe side effects that can happen from using too much (overdosing) fentanyl. These directions are provided in the patient package insert.
"warning, if your a dumbass who has been victimized by sub-standard public schooling, corrupt government, AND a crappy hockey team, etc... , AND CANT READ A LABEL DUE TO YOUR OWN ignorance DONT TAKE THIS MED!
Although I do not know for sure, it seems odd that a drug (Duragesic) with very tight quality controls, that has been on the market since 1991 could suddenly be causing all of these deaths.
Mylan's generic fentanyl transdermal system utilizes a different delivery technology (matrix) versus the Duragesic patch (reservoir). The matrix MAY BE more abusable because it can be cut in to small pieces and ingested in a variety of ways.
It is extremely difficult to do this with the Duragesic reservoir technology.
After the FDA does a thorough investigation of these very unfortunate deaths, I would guess that most of these deaths may be due to the generic patch with the matrix technology.
Generic does not mean it is exactly the same as the original. It would behoove everyone to do their homework before taking a generic drug. Especially in categories such as this.